\(p\)-adic variant of the convergence Khintchine theorem for curves over \(\mathbb Z_p\). (English) Zbl 1069.11027

Let \(p\) be a prime, \(\mathbb Q_p\) the field of \(p\)-adic numbers with the Haar measure \(\mu\), \(\mathbb Z_p\) the ring of \(p\)-adic integers, and \(| \cdot| _p\) the \(p\)-adic valuation. Let \(\Psi:\mathbb R\rightarrow\mathbb R^+\) be a monotonically decreasing function such that \(\sum_{h=1}^\infty h^3\Psi(h)\) converges. Let \(f_i:\mathbb Z_p\rightarrow\mathbb Z_p\;(i=1,2,3)\) be normal functions in the sense of Mahler such that the Wronski determinant of their derivatives is non-zero almost everywhere in \(\mathbb Z_p\). This means that the torsion of the curve \((f_1(x),f_2(x),f_3(x))\) is non-zero almost everywhere in \(\mathbb Z_p\). It is proved, that the set of \(x\in\mathbb Z_p\) such that the inequality \[ | a_0+a_1f_1(x)+a_2f_2(x)+a_3f_3(x)| _p<\Psi(\max| a_i| ) \] holds for infinitely many vectors \((a_0,a_1,a_2,a_3)\in\mathbb Z^4\), has zero Haar measure.


11J61 Approximation in non-Archimedean valuations
11J83 Metric theory
Full Text: EuDML


[1] Khintchine A.: Einige Satze uber Kettenbruche mit Anwendungen auf die Theorie der Diophantischen Approximationen. Math. Ann. 92 (1924), 115-125. · doi:10.1007/BF01448437
[2] Mahler K.: Über Transzendente p-adische Zahlen. Compozitio Mathematica. 2 (1935), 259-275. · Zbl 0012.05302
[3] Adams W. W.: Transcendental numbers in the p-adic domain. Amer. J. Math. 88 (1966), 279-308. · Zbl 0144.29301 · doi:10.2307/2373193
[4] Mahler K.: p-adic numbers and their functions. Cambridge, 1981. · Zbl 0444.12013
[5] Beresnevich V., Kovalevskaya E.: A full analogue of the Khintchine theorem for planar curves in \(Z_p\). Preprint, Institute of Math. NAS Belarus. 2 (556) Minsk, 2000.
[6] Bernik V., Dodson M.: Metric Diophantine approximation on manifolds. Cambridge Tracts in Math. 137, Camb. Univ. Press, Cambridge, 1999. · Zbl 0933.11040
[7] Melnichuk, Yu.: On the metric theory of the joint Diophantine approximation of p-adic numbers. Dokl. Akad. Nauk Ukrain. SSR, Ser. A.5 (1078), 394-397.
[8] Kovalevskaya E.: The convergence Khintchine theorem for polynomials and planar p-adic curves. Tatra Mt. Math. Publ. 20 (2000), 163-172. · Zbl 0992.11043
[9] Silaeva N.: On analogue of Schmidt’s theorem for curves in 3-dimensional p-adic spase. Vesti National Acad Sci. Belarus. Phys. and Math. Ser. 4 (2001), 35-41.
[10] Beresnevich V., Vasilyev D.: An analogue of the Khintchine theorem for curves in 3-dimensional complex space. Vesti National Acad Sci. Belarus. Phys. and Math. Ser. 1 (2001), 5-7.
[11] Bernik V., Kovalevskaya E.: Extremal property of some surfaces in n-dimensional Euclidean space. Mat. Zarnetki 15 N 2, 247-254. · Zbl 0287.10045 · doi:10.1007/BF02102395
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.